T3 and itching

Hi all

Yesterday and today I have been itching like mad on neck, face, arms and scalp, were I've been scratching there are little lumps and bumps. I've been on T3 for 2 weeks slowly increasing my dose up to 60mcg per day T3 and 50mcg T4, is there a link. I'm also having lots of small palpitations will they fade or is this it?

Hope you can help

Cheers all!!

12 Replies

oldestnewest
  • You may be sensitive to fillers/binders in either T4 (or if you were on it previously without trouble, it could be the T3).

    Take an antihistamine 1 hour before your medications and if you don't have itchiness you'll have to change to another make as something is irritating you.

  • I had this on Levo but it has got better since adding T3. I have changed my shampoo to Vosene which has calmed the irritation and I had to really resist scratching so that the lumps would heal!

  • Nicky, I think you are probably overmedicated. You were previously on 100mcg T4 but you are now on the equivalent of 230mcg. Increasing T3 to 60mcg in 2 weeks is not slow. Any chance you can get a FT3 test to check?

  • Thanks, Shaws and Kel8

    Clutter, I did start on half a tablet and every two three days I would up the dose by another half until I got to 60mcg. I have felt better but the last few days I've felt tired and brain fog again.

    I'm not due to go back the endo until july, for bloods. I did go get some antihistamine, It's calmed a little bit. If I drop down again to 50mcg T3 would this be recommended?

    Can I drop-in and have my bloods done anywhere without forms from doctors?

    Cheers

    Nicky

  • Nicky, you'll need a FT3 blood order request form from your GP or you can order a private FT3 test from Blue Horizon or Genova via thyroiduk.org.uk/tuk/testin...

  • Hi Clutter

    Thanks for your replay, private bloods are expensive. I will see how I get on this week on the lower dose. If no better I'll go doc's for blood forms.

    Thanks again.

  • This could be due to antihistamine levels rising. It may be helpful to research antihistamine intolerance, all food has histamine markers but levels can be high in certain produce so it may depend on what you have eaten. Also any food that is not fresh or left out to thaw too long will raise histamine levels and mess around with your mast cells causing all sorts of itches, blotches, raised red lumps and bumps etc. If you google anti histamine diet/foods you will begin a learning curve which may be useful.

  • Thanks Joyia

    I'll have a look at histamine diet/foods, always interested in the food side of things.

    Cheers

    Nicky

  • I would be a little concerned that your two lots of medication are fighting each other rather than complementing each other. What is your TSH? If it is very low, the T4 will be converting to Reverse T3 and blocking out the T3 you are taking.

    The palpitations could be caused by either under dosing your situation, or over dosing it, its a very delicate balance between all the factors including TSH, T4 T3 and Reverse T3.

    I nearly died trying to take T4 and T3 as my TSH was nearly zero. I was so ill that no-one could work out why I was so ill that I could not walk or stand. It was not until I found out about how Reverse T3 affects the system by blocking out any T3 when the TSH is very low that I stopped taking all T4. I now take just T3 and have recovered my life again. I am now back to playing tennis, walking miles and being an active normal person.

    Good Luck,

    Heather

  • Hi Heathermr

    I think i'm luck to be trying T3 out and the Endo didn't really ask me any questions, I just told him how I was feeling and he just printed a prescription of. He didn't what you have said and nearly dying. I did read the leaflet with that came with the T3 again last night and a rash is a symptom usually caused by not having the correct dose. So today I've cut down to 25mcg T3 and 50mcg of T4 I still feeling itchy and red blotches but not like yesterday.

    Thanks again

    Nicky

  • Hi Nicky,

    Last year I was put on T3 only because of an RT3 problem.My Endo started me on 5mcg,only upped by 5mcg every week until I got to 25mcg,he said the body reacts very easily to T3.A few months later he tried to increase it again to get me to 40mcg...no go! Even though I increased very slowly the itching and sweating began within a few days of being on the full 40mcg...tapered down and the itching and sweating calmed as well.Tried again a couple of months ago,same result.My body just cannot tolerate any more.According to what I 've read your body is your best messenger.I have secondary hypothyroidism,my adrenal function was very low for my age the Endo said (6...the range being from 3.4 to 33).For my age,almost 50,I should be closer to 15 or 16.I take DHEA medication also,evidently when my adrenal function improves then my thyroid will improve also.This has proved to be the case,10 months on DHEA and the itching began again.I have ,very slowly,brought my T3 only down medication down,first to 15mcg and now 10mcg.I intend staying on 10mcg for a few months to see how my body copes.Because my thyroid problems were secondary to another problem I don't necessarily have to be on medication all my life,in fact,by taking it continuously I could send my thyroid a signal to stop producing T3 naturally.I have ME/CFS..this thyroid and adrenal problem were only found by having my bloods sent to France for testing,doctors in Ireland don't believe in the importance of RT3 in the normal functioning of the body.My health has improved significantly since my broad-minded Endo started me on this treatment.Sorry for the long post.By the way,my other thyroid levels were all barely above the bottom of the range,which indicated pituitary rather than primary hypothyroidism.Before last year none of these words meant a thing to me.Educating myself has been the best thing I've done.Lots of luck 🍀

  • Hi Myboys12

    Thanks for sharing your story. I think my bod is not liking the T3 even if I want this to work. I just had 30mcg today. I'm going to look at other options. I am getting very good sleep really deep, I finding very hard to get up for work. I love a good quality sleep. Yes this place is good for your learning curve. good luck to you also

    Thanks

    Nicky